Can Prednisone Cause Shaking in Dogs?

Prednisone

Yes, prednisone, a corticosteroid medication commonly prescribed for dogs to manage various conditions like allergies, inflammation, autoimmune disorders, and certain cancers, can potentially cause side effects such as shaking or trembling in dogs.

Shaking or trembling (known as tremors) is among the known side effects of prednisone and other corticosteroids in dogs. These medications can affect the nervous system and may lead to various neurological side effects, including tremors, muscle weakness, or changes in behavior.

The occurrence and severity of side effects can vary among individual dogs and can depend on factors such as the dosage of prednisone, the duration of treatment, and the dog’s overall health condition. Not all dogs will experience shaking or tremors while on prednisone, but it’s a known potential side effect.

If you notice your dog experiencing shaking or tremors while on prednisone or any other medication, it’s essential to contact your veterinarian. Your vet can assess whether the shaking is related to the medication or if there might be another underlying cause. They can adjust the dosage or recommend alternative treatments based on your dog’s specific needs to help manage the side effects and ensure the best possible outcome for your pet.

  • Recent Posts

  • Categories

  • Archives

  • Tags